Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 15, NWS Green Bay, WI

December 6, 2008

NWS Green Bay, WI issued this gale warning at Dec 6, 2008, 5:06 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2008, 5:06 AM CST (11:06 UTC)
Expired
Dec 7, 2008, 4:12 AM CST
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WHUS73 KGRB 061106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
506 AM CST SAT DEC 6 2008

...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH SATURDAY NIGHT...

.NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT
TODAY. GALE FORCE WINDS ARE EXPECTED FOR AREAS NORTH OF STURGEON
BAY...MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

LMZ521-522-541-061915-
/O.UPG.KGRB.SC.Y.0076.000000T0000Z-081206T1800Z/
/O.NEW.KGRB.GL.W.0015.081206T1106Z-081207T1200Z/
/O.UPG.KGRB.GL.A.0002.081206T1800Z-081207T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
506 AM CST SAT DEC 6 2008

...GALE WARNING IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT.

NORTHWEST WINDS WILL INCREASE TO 30 TO 35 KTS...WITH GUSTS
OVER 40 KTS...THIS AFTERNOON. THE GALE FORCE WINDS ARE EXPECTED
TO CONTINUE INTO THE EVENING HOURS...THEN GRADUALLY DECREASE
OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY.

&&
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-061915-
/O.EXT.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/
/O.UPG.KGRB.GL.A.0002.081206T1800Z-081207T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
506 AM CST SAT DEC 6 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY.
THE GALE WATCH IS NO LONGER IN EFFECT.

NORTHWEST WINDS WILL INCREASE TO 30 KTS...WITH HIGHER GUSTS...
THIS AFTERNOON. THE STRONG NORTHWEST WINDS ARE EXPECTED TO
CONTINUE INTO THE EVENING HOURS...THEN GRADUALLY DECREASE
OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
4 follow-up statements
000
WHUS73 KGRB 061625
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CST SAT DEC 6 2008

...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH TONIGHT...

.NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A COLD FRONT THIS AFTERNOON.
GALE FORCE WINDS ARE EXPECTED FOR AREAS NORTH OF STURGEON BAY...MAINLY
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

LMZ521-522-541-070030-
/O.CON.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1025 AM CST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. NORTHWEST
WINDS WILL INCREASE TO 30 TO 35 KTS...WITH GUSTS OVER 40 KTS THIS
AFTERNOON. THE GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO THE
EVENING HOURS...THEN GRADUALLY DECREASE OVERNIGHT. FREEZING SPRAY
IS ALSO LIKELY.

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ542-543-070030-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1025 AM CST SAT DEC 6 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. NORTHWEST
WINDS WILL INCREASE TO 30 KTS...WITH HIGHER GUSTS THIS AFTERNOON. THE
STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS...
THEN GRADUALLY DECREASE OVERNIGHT. FREEZING SPRAY IS ALSO LIKELY.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KGRB 062131
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CST SAT DEC 6 2008

...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH LATE TONIGHT...

.STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT.
GALE FORCE WINDS WILL PREVAIL FOR AREAS NORTH OF STURGEON
BAY...MAINLY DURING THE EVENING HOURS.

LMZ521-522-541-070545-
/O.CON.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
331 PM CST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT. GALE FORCE
WINDS WILL PREVAIL FOR AREAS NORTH OF STURGEON BAY...MAINLY DURING
THE EVENING HOURS...GENERATING 4 TO 7 FT WAVES. FREEZING SPRAY IS
ALSO LIKELY.

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ542-543-070545-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
331 PM CST SAT DEC 6 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

.EXPECT BRISK NORTHWEST WINDS TO 30 KTS THROUGH LATE
TONIGHT...GENERATING 3 TO 5 FT WAVES. FREEZING SPRAY IS ALSO LIKELY.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
571 
WHUS73 KGRB 070318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CST SAT DEC 6 2008

...STRONG GUSTY NORTHWEST WINDS EXPECTED THROUGH LATE TONIGHT...

.STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT.
GALE FORCE WINDS WILL PREVAIL GENERALLY FOR AREAS NORTH OF
STURGEON BAY.

LMZ521-522-541-071130-
/O.CON.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
918 PM CST SAT DEC 6 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY.

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT. GALE
FORCE WINDS WILL PREVAIL FOR AREAS NORTH OF STURGEON BAY...GENERATING
4 TO 7 FT WAVES. FREEZING SPRAY IS ALSO LIKELY.

A GALE WARNING MEANS WINDS OF 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ542-543-071130-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-081207T1200Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
918 PM CST SAT DEC 6 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY.

.EXPECT BRISK NORTHWEST WINDS OF 20 TO 25 TO CONTINUE OVERNIGHT...
GENERATING 3 TO 5 FT WAVES.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20
KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KGRB 071012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
412 AM CST SUN DEC 7 2008

...GUSTY NORTHWEST WINDS WILL DECREASE THIS MORNING...

.NORTHWEST WINDS 15 TO 25 KTS WITH HIGHER GUSTS WILL STEADILY
DECREASE THIS MORNING AS HIGH PRESSURE BUILDS INTO WISCONSIN.

LMZ521-522-541-071500-
/O.CAN.KGRB.GL.W.0015.000000T0000Z-081207T1200Z/
/O.EXB.KGRB.SC.Y.0076.000000T0000Z-081207T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
412 AM CST SUN DEC 7 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

.WINDS HAVE DROPPED BELOW GALE CRITERIA...BUT CONDITIONS HAZARDOUS
TO SMALL CRAFT WILL CONTINUE THROUGH MID-MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ542-543-071500-
/O.EXT.KGRB.SC.Y.0076.000000T0000Z-081207T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
412 AM CST SUN DEC 7 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

.CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH
MID-MORNING...SO THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED
UNTIL 9 AM.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 6, 4:28 AM CST, 38 minutes earlier.

Area forecast discussion, Dec 6, 4:28 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
428 AM CST SAT DEC 6 2008

.SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERNS INCLUDE
LAKE EFFECT SNOW OVER NC WI TODAY...GUSTY NW WINDS TODAY INTO
EARLY TONIGHT...AND TEMPERATURES.

THE MAIN BAND OF SNOW WITH THE CLIPPER SYSTEM...AND ASSOCIATED
STG S/W TROF OVER NE IA...WAS MOVG THROUGH EASTERN WI AND NE IL
EARLY THIS MORNING. THIS BAND SHD MOVE OUT OVER LK MICH WITHIN
THE NEXT FEW HOURS...BUT UPSTREAM OBSERVATIONS SHOW ADDL LIGHT
SNOW AND FLURRIES HEADED OUR WAY. WV IMAGERY SHOWED A SECONDARY
S/W TROF APPROACHING WSTRN LK SUP...AND HEADED TOWARD NE WI.
NORTHWEST WINDS WERE INCREASING ACROSS MN AND WSTRN WI...IN THE
WAKE OF THE COLD FRONT.

EVEN THOUGH THE BEST LIFT AND DEEPEST MOISTURE WILL BE EAST OF WI
BY 12Z...LINGERING LGT SNOW AND FLURRIES WILL CONTINUE THIS
MORNING AS THE SECONDARY S/W TROF SHIFTS THROUGH NE WI. SOME
FREEZING DRIZZLE HAS BEEN REPORTED IN SE MN...NE IA AND SW WI...
WHERE MID-LEVEL MOISTURE HAS SHALLOWED OUT. HOWEVER...MOISTURE/
TEMPERATURE TIME SECTIONS SUPPORT SOME ICE WITHIN THE SATURATED
LAYER OVER GRB CWA...SO EXPECT FZDZ THREAT TO REMAIN TO OUR
SOUTH.

LK-EFFECT SNOW SHOWERS WILL INCREASE IN NC WI THIS MORNING AS
COLDER AIR CROSSES WSTRN LK SUP...RESULTING IN LK-H8 DELTA-TS
INCREASING TO 22-24 C...AND WINDS VEER TO A FAVORABLE NNW TRAJ.
HOWEVER...BY THE TIME THE STG INSTABILITY DEVELOPS...SUBSIDENCE
WILL BE INCREASING IN THE WAKE OF THE SECONDARY S/W TROF. IN
ADDITION...VERY DRY AIR WILL BE WORKING ITS WAY ACROSS WSTRN
LK SUP DURING THE AFTERNOON AND EVG HOURS...SO THIS IS SETTING
UP TO BE A SHORT-LIVED EVENT. GIVEN THE NEGATIVE FACTORS...
WILL ONLY FCST MODEST ACCUMS OF UP TO 3 INCHES IN NW VILAS
COUNTY FOR TODAY...WITH LITTLE ADDL ACCUMS THIS EVG. SOME
SCT LK-EFFECT SNOW SHOWERS MAY ALSO SPILL ACROSS THE CENTRAL
U.P. INTO NORTHERN DOOR COUNTY THIS AFTERNOON/EVG...BUT LITTLE
ACCUM IS EXPECTED.

EXPECT WINDS TO KICK UP LATER THIS MORNING AND INTO THE AFTERNOON...
WITH FREQUENT GUSTS TO 30-35 MPH IN MOST LOCATIONS. GUSTS TO
45 MPH ARE PSBL ACROSS NORTHERN DOOR COUNTY DURING THE LATE
AFT AND EVG. THE WINDS WILL CAUSE AREAS OF BLOWING/DRIFTING
SNOW...ESP IN OPEN AREAS.

EXPECT SKIES TO CLEAR ACROSS MOST OF THE FA TONIGHT AS HIGH
PRESSURE AND ASSOC DRY AIR MOVES INTO WI. MORNING SUNSHINE WILL
GIVE WAY TO INCREASING AFTERNOON CLOUDS ON SUNDAY. MOST MODELS
HAVE TRENDED SLOWER WITH THE NEXT SNOW BAND...WHICH SHD ARRIVE
SUNDAY EVG. HAVE JUST KEPT A SMALL POP IN OUR SW COUNTIES FOR
LATE SUNDAY AFTERNOON TO MATCH UP WITH NEIGHBORING OFFICES.

TEMPS WILL NOT WARM MUCH TODAY...AND SHOULD DROP QUICKLY DURING
THE LATE AFTERNOON. STAYED TOWARD THE COOLER SIDE OF THE GUIDANCE
NUMBERS THROUGH THE PERIOD...WITH SOME BLO ZERO READINGS LIKELY
IN NC/C WI TONIGHT.

.LONG TERM...SUNDAY NGT THRU NXT FRI. VERY ACTIVE WEATHER PATN TO
CONT THIS UPCOMING WEEK AS A POTENTIAL SNOW STORM LOOMS EARLY IN
THE WEEK...FOLLOWED BY A SERIES OF CLIPPER SYSTEMS. TRYING TO GET
A HANDLE ON ALL OF THIS (TIMING-WISE) IS THE BIGGEST FCST
CHALLENGE.

A WEAK SHRTWV TROF PUSHES TOWARD THE UPR MIDWEST SUNDAY NGT...BUT
IT IS THE WAA MOVG INTO THE WRN GREAT LKS THAT WL BE THE MAIN
WEATHER FEATURE TO GENERATE LGT SNOW FOR NE WI. BASED ON THE
STRENGTH OF THE ISEN LIFT/WAA AND FAVORABLE UPR JET DYNAMICS...CAN
SEE ANOTHER BROAD 1 TO 2 INCHES OF SNOW AFFECT THE FCST AREA WITH
AN ISOLATED 3 AMT PSBL. BETWEEN THICKENING CLDS AND SOUTHERLY
WNDS OVR THE RGN...DO NOT SEE TEMPS DROPPING TOO MUCH SUNDAY NGT.
PREV FCST READINGS DO LOOK GOOD AND MADE ONLY COSMETIC CHGS TO MIN
TEMPS. THE WEAK SHRTWV TROF ZIPS INTO THE WRN GREAT LKS ON MON
ACCOMPANIED BY A WEAK CDFNT WHICH MOVS INTO WI MON AFTERNOON. WAA
SNOWS DIMINISH TO A CERTAIN DEG BUT WITH THE FNT APPROACHING...WL
NEED TO KEEP CHC POPS IN THE FCST. PREV SHIFT MENTIONED SOME
FREEZING DRZL MAY MIX WITH THE LGT SNOW AND FCST SNDNGS FROM BOTH
THE NAM AND GFS SUGGEST THIS POSSIBILITY EXISTS WITH A DRY MID LYR
AND NO ICE CRYSTALS IN THE FAVORED CLD LYR. TEMPS REACHING THE 20S
STILL LOOK GOOD AS SOUTHERLY WNDS PERSIST AHD OF THE ADVANCING
CDFNT.

THE FCST FOR MON NGT IS STILL VERY DICEY AT THIS TIME AS MDLS CONT
TO STRUGGLE WITH HOW MUCH INTERACTION WL TAKE PLACE BETWEEN THE
MORE DOCILE NRN STREAM AND MORE ACTIVE SRN STREAM. THE GFS CONTS
TO ADVERTISE LESS INTERACTION WHILE THE NAM/CANADIAN/AND ESP THE
ECMWF HAVE MORE INTERACTION WITH THE UKMET SOMEWHERE IN BETWEEN.
WOULD LIKE TO SEE A LITTLE BETTER MDL COHESIVENESS BEFORE JUMPING
ON A POTENTIAL SNOW STORM. IT APRS THAT E-CNTRL WI WOULD HAVE THE
BEST CHC OF SNOW MON NGT AND NUDGED POPS UP TO HI CHC. THE OTHER
SECTION TO KEEP AN EYE ON IS VILAS CNTY WHERE WNDS TURNING NORTH
BEHIND THE CDFNT MAY BRING SOME LK EFFECT SNOWS INTO THAT PART OF
THE FCST AREA. THE TRICKY FCST CONTS INTO TUE AS THE MDLS SEEM TO
WANT TO PHASE BOTH STREAMS WHICH WOULD PLACE A LONGWV TROF FROM
ONTARIO SWWD...THRU THE WRN GREAT LKS...ALL THE WAY TO THE TX
PANHANDLE. BULK OF PCPN TO FALL WELL TO OUR SOUTH WHERE A SFC LOW
WOULD INTERACT WITH PLENTIFUL GULF MSTR...A TIGHT BAROCLINIC ZONE
AND THE RIGHT ENTRANCE RGN OF THE UPR JET. FOR NE WI...WE SHOULD
BE ON THE NRN EDGE OF A LRG PCPN SHIELD WITH THE SE HALF OF THE
FCST AREA MOST SUSCEPTIBLE TO LGT SNOW. NORTHERLY WNDS TO PERSIST...
THEREFORE EXPECT ANOTHER ROUND OF LK EFFECT SNOW FOR N-CNTRL WI.
HAVE RAISED POPS A BIT FOR PARTS OF CNTRL/E-CNTRL WI AS WELL AS
VILAS CNTY.

MAIN FORCING/LIFT FROM THIS SYSTEM SHIFTS TO OUR EAST TUE NGT...SO
OTHER THAN PERHAPS SOME LINGERING FLURRIES...EXPECT MOST OF THE
SNOW TO BE OVER WITH. EXCEPTION TO REMAIN N-CNTRL WI WHERE NW WNDS
CONT TO BRING LK EFFECT SNOW SHWRS INLAND. ACCUMULATIONS WL DEPEND
ON THE DEPTH OF THE COLD AIR AS MDLS DIFFER IN THIS REGARD. IF THE
COLDER GFS IS CORRECT (8H TEMPS OF -24C OVR LK SUPERIOR)...WE WOULD
BE LOOKING AT PSBL HEADLINES. THE 00Z MDLS HAVE SLOWED THE APPROACH
OF THE NXT CLIPPER SYSTEM FOR WED. CURRENT INDICATIONS ARE THAT ANY
LGT SNOW WOULD NOT REACH CNTRL WI TIL LTR IN THE DAY SO HAVE
LOWERED POPS FOR ERN WI.

THIS CLIPPER QUICKLY MOVS THRU THE WRN GREAT LKS WED NGT AND IS
ALREADY HEADED TOWARD THE ERN GREAT LKS BY THU. HAVE RAISED POPS
TO CHC CATEGORY FOR ALL OF NE WI WED NGT WITH THE SNOW ALL BUT
GONE BY THU. ANY BREAK IN THE SNOW APRS SHORT-LIVED AS YET ANOTHER
CLIPPER APPROACHES ON FRI. SINCE TIMING OF THESE CLIPPERS ARE
DIFFICULT THIS FAR OUT...PREFER TO DEFER FRIS CLIPPER TO THE NXT
SHIFT.
&&

.AVIATION...MVFR CIGS/VSBYS WILL PREVAIL ACROSS MUCH OF THE FORECAST
AREA EARLY IN THE DAY...FOLLOWED BY IMPROVING CONDITIONS OUTSIDE
OF THE LK SUP SNOWBELT RGN THIS AFTERNOON. WIDESPREAD CLEARING IS
ANTICIPATED THIS EVG. NW WINDS WILL INCREASE BY LATE MORNING...WITH
FREQUENT GUSTS TO 25-30 KTS EXPECTED THIS AFTERNOON/EARLY EVG.
&&

.MARINE...HAVE UPGRADED THE GALE WATCH TO A GALE WARNING FOR THE
BAY AND NORTHERNMOST LK MICH MARINE ZONES THROUGH 12Z/SUN. THE
BEST CHC OF GALE FORCE GUSTS OVER 40 KTS WILL BE BETWEEN 21Z/SAT
AND 03Z/SUN. THE REST OF THE MARINE FCST AREA WILL HAVE AN SCA IN
EFFECT THROUGH 12Z/SUN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KALLAS
Hazardous weather outlook, Dec 5, 4:58 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CST FRI DEC 5 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
458 PM CST FRI DEC 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WEAK STORM SYSTEM WILL BRING 1 TO 3 INCHES OF SNOW TO THE AREA
TONIGHT INTO EARLY SATURDAY. THE SNOWFALL... COMBINED WITH GUSTY
WINDS AND SOME BLOWING SNOW...WILL LIKELY PRODUCE HAZARDOUS TRAVEL
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

LAKE-EFFECT SNOW SHOWERS WILL INCREASE OVER NORTH CENTRAL
WISCONSIN ON SATURDAY AND SATURDAY NIGHT...ESPECIALLY ACROSS
NORTHWEST VILAS COUNTY...WHERE ADDITIONAL ACCUMULATIONS OF
2 TO 4 INCHES ARE POSSIBLE. GUSTY NORTHWEST WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW ACROSS MUCH OF THE REGION...
WHICH MAY RESULT IN LOCALLY HAZARDOUS DRIVING CONDITIONS. THE
WINDS WILL BE ESPECIALLY STRONG ACROSS NORTHERN DOOR COUNTY...
WHERE GUSTS MAY APPROACH 45 MPH LATE SATURDAY AFTERNOON AND
EVENING.

THERE IS ALSO A CHANCE OF ACCUMULATING SNOW ON MONDAY...SO PERSONS
WITH TRAVEL PLANS EARLY NEXT WEEK SHOULD STAY TUNED FOR LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-061200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
458 PM CST FRI DEC 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH SATURDAY.
WINDS COULD ALSO REACH GALE FORCE FOR A TIME SATURDAY AFTERNOON
AND SATURDAY NIGHT.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 9:53 AM CSTWinter Weather AdvisoryGRBDoor, Oneida, Vilas14 hr
Dec 6, 2:02 PM CSTHigh Wind WarningGRBDoor10 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.